Alert archive / North Carolina / Beach Hazards Statements in 2014
Beach Hazards Statement 8, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at Jun 30, 2014, 2:16 PM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2014, 2:16 PM EDT (18:16 UTC)
- Expired
- Jun 30, 2014, 8:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
959 WHUS42 KMHX 301816 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 216 PM EDT MON JUN 30 2014 ...DANGEROUS SHORE BREAK AND RIP CURRENTS NORTH OF RODANTHE TODAY... .GUSTY EASTERLY WINDS WILL RESULT IN ROUGH SURF AND HIGH RIP CURRENT CONDITIONS FOR THE BEACHES ALONG THE NORTHERN OUTER BANKS NORTH OF RODANTHE TODAY... NCZ103-010000- /O.NEW.KMHX.BH.S.0008.140630T1816Z-140701T0000Z/ OUTER BANKS DARE- 216 PM EDT MON JUN 30 2014 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR BEACHES NORTH OF RODANTHE... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * HAZARDS...DANGEROUS SHORE BREAK AND HIGH RIP CURRENTS * LOCATION...BEACHES NORTH OF RODANTHE * TIMING AND TIDES...LOW TIDE IS AROUND 4 PM PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL TIMES. && $$ PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW RIP CURRENT HAZARD... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Jun 30, 1:24 PM EDT, 52 minutes earlier.
Area forecast discussion, Jun 30, 1:24 PM EDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 124 PM EDT MON JUN 30 2014 .SYNOPSIS... LOW PRESSURE WILL MEANDER JUST EAST OF THE FLORIDA COAST OVER THE NEXT FEW DAYS. HIGH PRESSURE WILL BUILD INTO THE AREA TODAY THEN SLIDE OFFSHORE TONIGHT. THE LOW OFF OF THE SOUTHEAST COAST WILL MOVE NORTH MID WEEK AND MAY COMBINE WITH A FRONT MOVING IN FROM THE WEST LATE IN THE WEEK. HIGH PRESSURE WILL BUILD IN FROM THE NORTHWEST SUNDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... FAIR WEATHER IS EXPECTED ACROSS EASTERN NC AS UPPER RIDGE AND SFC HIGH PRESSURE REMAINS IN CONTROL OF THE WEATHER. THE MULTILAYER RIDGE WILL CONTINUE TO PRODUCE DRY/STABLE CONDITIONS WITH SUBSIDENCE AND A CAPPED ATMOSPHERE PRECLUDING THE USUAL DIURNAL CONVECTIVE ACTIVITY. ANY CUMULUS FIELDS TODAY WILL BE SHALLOW THUS EXPECTING MOSTLY SUNNY SKIES. LOW LEVEL THICKNESS SUPPORT FORECAST HIGHS IN THE UPPER 80S TO AROUND 90 INLAND AND THE LOWER TO MIDDLE 80S COAST. COMFORTABLE HUMIDITIES WILL CONTINUE AS DEWPOINTS REMAIN IN THE 60S. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/... AS OF 600 AM MONDAY...THE SURFACE HIGH WILL MOVE OFFSHORE TONIGHT WITH WEAK SOUTHERLY RETURN FLOW DEVELOPING. THINK SKIES WILL BE MOSTLY CLEAR TO PARTLY CLOUDY ALLOWING FOR GOOD RADIATIONAL COOLING AS WINDS DECOUPLE LATE THIS EVENING. OVERNIGHT LOWS WILL BE IN THE MIDDLE TO UPPER 60S INLAND AND LOWER 70S COAST WITH SOME SHALLOW PATCHY FOG POSSIBLE LATE. && .LONG TERM /TUESDAY THROUGH SUNDAY/... AS OF 230 AM MON...MODELS IN OVERALL GOOD AGREEMENT THROUGH LATE WEEK AND WENT WITH A BLEND OF THE LATEST ECMWF AND GFS. DUE TO DIFFERING SOLUTIONS REGARDING POTENTIAL TROPICAL MODELS FRIDAY INTO SUNDAY LEANED HEAVILY TOWARD THE HPC SOLUTION. HOT AND DRY TUESDAY WITH ZONAL FLOW ALOFT AND THE MIDSTATE SURFACE TROF FAR ENOUGH TO THE WEST TO LEAVE OUT ANY MENTION OF DIURNAL CONVECTION. BY WEDNESDAY TIME SECTIONS SHOW BETTER MOISTURE SUPPLY AS SOUTHERLY FLOW DEEPENS AHEAD OF APPROACHING LOW. WILL BRING BACK SCATTERED CONVECTION MAINLY ALONG THE COASTAL PLAIN DURING THE DAY. RAIN CHANCES INCREASE THURSDAY AND PEAK ON FRIDAY AS LOW PASSES BY AND COLD FRONT APPROACHES FROM THE WEST. DRY WEATHER RETURNS SUNDAY AS THE FRONT MOVES OFF THE COAST AND HIGH PRESSURE BUILDS FROM THE NORTHWEST. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... SHORT TERM /THROUGH 18Z TUESDAY/... HIGH CONFIDENCE CONTINUES FOR A MAINLY VFR FORECAST THROUGH THE PERIOD AS HIGH PRESSURE MOVES OFFSHORE WHILE STILL INFLUENCING THE WEATHER. EXCEPTION WILL BE A 2-3 HOUR PERIOD LATE TONIGHT WHEN SHALLOW/PATCHY LIGHT FOG COULD DEVELOP AND PRODUCE A BRIEF PERIOD OF MVFR/ISOLATED IFR VISIBILITIES DUE TO STRONG RADIATIONAL COOLING. ANY FOG THAT DEVELOPS WILL LIFT QUICKLY AFTER SUNRISE TUESDAY. LONG TERM /TUE THROUGH FRI/ AS OF 230 AM MON...LONG TERM STARTS OFF DRY AND ENDS UP VERY WET. GENERALLY VFR/DRY TUESDAY. ISOLATED CONVECTION POSSIBLE AT TERMINALS PGV AND ISO ON WEDNESDAY. SCATTERED SHOWERS AND STORMS THROUGHOUT ON THURSDAY...BECOMING WIDESPREAD ON FRIDAY WITH IMPACT OF POTENTIAL TROPICAL SYSTEM. && .MARINE... SHORT TERM /THROUGH TONIGHT/... LIGHT EAST TO NORTHEAST FLOW 10 KT OR LESS WILL CONTINUE INTO THE AFTERNOON THEN VEER TO SOUTHEAST LATE TODAY AND SOUTHEAST TO SOUTH TONIGHT AS HIGH PRESSURE BUILDS OVER THE WATERS TODAY THEN MOVES OFFSHORE TONIGHT. SEAS WILL CONTINUE TO 2-3 FT IN MOSTLY IN SE SWELL. LONG TERM /TUE THROUGH FRI/ AS OF 230 AM MON...LIGHT WINDS AND SEAS TUESDAY IN BETWEEN BERMUDA HIGH AND LOW PRESSURE TO THE SOUTH. FLOW WILL BE SOUTHERLY THROUGH THURSDAY NIGHT. AS POSSIBLE TROPICAL SYSTEM PASSES BY ON FRIDAY WINDS WILL BACK FROM EAST TO SOUTHEAST IN THE MORNING TO NORTH TO NORTHWEST BY EVENING. SEAS WILL BUILD THROUGH THE PERIOD AS WELL...FROM 2-3 FEET TUESDAY TO 8-11 FEET LATE IN THE WEEK. PLEASE REFER TO TROPICAL PREDICTION CENTER FOR LATEST INFO ON LOW PRESSURE LATE THIS WEEK. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...NONE. && SYNOPSIS...JME NEAR TERM...BTC/JME SHORT TERM...JME LONG TERM...HSA AVIATION...BTC/JME/HSA MARINE...BTC/JME/HSA
Hazardous weather outlook, Jun 30, 5:35 AM EDT, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 535 AM EDT MON JUN 30 2014 NCZ029-044>047-079>081-090>094-098-010945- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW- 535 AM EDT MON JUN 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. LOW PRESSURE OFF THE SOUTHEAST COAST COULD BECOME A TROPICAL CYCLONE AND IS EXPECTED TO LIFT TOWARD THE NORTH THEN NORTHEAST DURING THE MIDDLE TO LATER PART OF THE WEEK. IMPACTS WILL DEPEND ON THE FORMATION...TRACK AND INTENSITY OF ANY TROPICAL CYCLONE. THESE FACTORS REMAIN UNCERTAIN. HOWEVER THE POTENTIAL EXISTS FOR LOCALLY HEAVY RAIN AND GUSTY WINDS ACROSS THE AREA...AS WELL AS COASTAL FLOODING...HIGH SURF AND DANGEROUS RIP CURRENTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-103-104-010945- CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 535 AM EDT MON JUN 30 2014 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. LOW PRESSURE OFF THE SOUTHEAST COAST COULD BECOME A TROPICAL CYCLONE AND IS EXPECTED TO LIFT TOWARD THE NORTH THEN NORTHEAST DURING THE MIDDLE TO LATER PART OF THE WEEK. IMPACTS WILL DEPEND ON THE FORMATION...TRACK AND INTENSITY OF ANY TROPICAL CYCLONE. THESE FACTORS REMAIN UNCERTAIN. HOWEVER THE POTENTIAL EXISTS FOR LOCALLY HEAVY RAIN AND GUSTY WINDS ACROSS THE AREA...AS WELL AS COASTAL FLOODING...HIGH SURF AND DANGEROUS RIP CURRENTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Beach Hazards Statements in North Carolina, 2014Every beach hazards statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.